MAUDE Adverse Event Report: SYNTHES GMBH 10.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 10.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.017S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter is j&j company representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 while using the ria 2 system in a tibia, the attachment prongs on the ria 2 heads broke off during reaming and were left behind in the proximal part of the tibia.This happened to two ria 2 heads (a 10.5 mm and 11.0 mm).The broken attachment prongs were able to be retrieved from the tibia using laparoscopic instruments.There was a surgical delay of 60 minutes.The procedure was completed successfully with all fragments removed.This report is for 10.5mm reamer head for ria 2 sterile for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was not returned to depuy synthes, however photos were provided for review.The photo/x-ray investigation was able to identify breakage of the 11.0mm reamer head for ria 2 sterile prongs.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 11.0mm reamer head for ria 2 sterile would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to user and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H6: device history record (dhr) review conducted: manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument release to warehouse date: 22-sep-2023, expiration date: 31-aug-2033, part number: 03.404.017s, 10.5mm reamer head for ria 2-sterile, lot number: 7929p22 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) lppf rev a, lmd was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m017, ria ii reamer head 10.5mm lot number: 5610p17 lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated 30-aug-2023 was reviewed and determined to be conforming.Certification for heat treat dated 09-aug-2023 was reviewed and determined to be conforming.Certificate of compliance dated by elmira on 08-aug-2021 was reviewed and determined to be conforming.Material certification dated 10-dec-2020 was reviewed and determined to be conforming.This lot met all dimensional, packaging, and sterilization criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the 10.5mm reamer head for ria 2 sterile had the four prongs that assemble into the distal end broken off, only three (3) fragments were returned for evaluation.No other defects were observed.A dimensional inspection for the 10.5mm reamer head for ria 2 sterile was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 10.5mm reamer head for ria 2 sterile would contribute to the complained device issue.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? reviewed dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18387410
Report Number8030965-2023-16115
Device Sequence Number17148868
Product Code HTO
UDI-Device Identifier10886982273949
UDI-Public(01)10886982273949
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.017S
Device Lot Number7929P22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/22/2024
01/24/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/23/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age22 YR
Patient SexMale